Hail, Dundy
- When
- June 11, 4:30 PM MST
- Where
- Dundy County, 18 mi NNW of Parks
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.290, -101.850
Severe thunderstorms produced hail and gusty winds in northeast Colorado and southwest Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Severe thunderstorms produced hail and gusty winds in northeast Colorado and southwest Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 11, 1:56 PM MST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 256 PM MDT MON JUN 11 2007 .DISCUSSION... FORECAST EMPHASIS REMAINS ON CHANCES OF PRECIP OVER MUCH OF THE SEVEN DAY PERIOD AND POTENTIAL HEAVY RAIN TUE AND INTO WED. 12Z UPPER AIR ANALYSIS HAS THE DIGGING SOUTHERN BRANCH UPPER LOW NEAR MEXICO WITH AN UPPER TROUGH MOVING ACROSS THE PAC NW. ONCE AGAIN A SFC LEE TROUGH HAS DEVELOPED IN EASTERN COLORADO WHILE BOUNDARY LAYER WINDS REMAIN OUT OF THE SOUTH. MOISTURE ADVECTION CONTINUES IN ERNEST AND DEW POINTS AT THE SFC HAVE RISEN IN THE UPPER 50S TO MID 60S. A DRY LINE ALSO EXTENDS INTO CENTRAL COLORADO AS DEW POINTS WEST OF THIS LINE ARE ONLY IN THE 30S. SCT TSRA HAVE ALREADY BROKEN OUT IN PORTIONS OF CO. STORM MOTIONS ARE TO THE NORTHEAST AT AROUND 10 MPH SO EXPECT STORMS TO FIRE UP IN THE THREE COLORADO COUNTIES OF GLD CWA. HEAVY RAIN IS A POSSIBILITY GIVEN THE SLOWER STORM MOTIONS. EXPECT ADDITIONAL TSRA TO ALSO DEVELOP TONIGHT DUE TO THE HOT AND UNSTABLE AIRMASS INTERACTING WITH A SUBTLE S/WV TROUGH ALOFT. WITH INCREASING CLOUDS AND PLENTY OF MOISTURE AT THE SFC...LOWS TONIGHT WILL BE WARMER WITH READINGS IN THE 60S. PULLED AREAS OF FOG EARLY TUE MORNING WITH THE ADVANCING CLOUD COVER. BUT IF AREAS DO RECEIVE HEAVY RAIN TONIGHT...FOG CAN ONCE AGAIN DEVELOP. FOR TUE AND WED...MODELS HAVE BEEN CONSISTENT IN PHASING THE SOUTHERN BRANCH LOW WITH THE NORTHWEST UPPER TROUGH. CONDITIONS STILL LOOK FAVORABLE FOR HEAVY RAIN WITH MIXING RATIOS AT 850 HPA INCREASING TO AROUND 12 G/KG AND LAYER PWS INDICATING CLOSE TO 200% ABOVE NORMAL. HELD OFF ON ISSUING A FLASH FLOOD WATCH FOR NOW AS WOULD LIKE TO SEE HOW TONIGHTS CONVECTION PANS OUT. A FRONTAL BOUNDARY SLIDES ACROSS THE AREA LATE TUE/EARLY WED. MODELS HAVE BEEN CONSISTENT WITH THE UPPER SYSTEM WOBBLING AROUND THE CENTRAL PLAINS WED LEADING TO CONTINUED CHANCES OF TSRA. WITH EXTENSIVE CLOUD COVER AND RAINFALL...TEMPS BOTH DAYS WILL BE NOTICEABLY COOLER WITH HIGH TEMPS IN THE UPPER 70S TO LOWER 80S. FOR THURS...CANADIAN ENSEMBLES AND ECMWF INDICATE THE TROUGH CLOSING OFF INTO AN UPPER LOW AND HAS IT CENTERED PRETTY MUCH OVER KANSAS. ON THE OTHER HAND...THE OPERATIONAL GFS AND SREF LEAVE IT AS AN OPEN WAVE AND TREND IT TOWARD EASTERN KANSAS. LEANED MORE TOWARD THE GFS SOLUTION SINCE IT HAS BEEN THE MOST CONSISTENT. DRIER AND SLIGHTLY COOLER AIR WILL SLIDE INTO THE WESTERN PORTION OF THE CWA THURS MORNING SO TAPERED OFF POPS THERE. MAINTAINED SLIGHT CHANCE POPS THOUGH FOR THE FAR EASTERN QUARTER AS THAT AREA WILL RESIDE IN THE AXIS OF GREATEST MOISTURE AND INSTABILITY. TEMPS WILL BE WARMER AS SKIES WILL CLEAR OUT THROUGHOUT THE DAY...ESPECIALLY OVER THE WESTERN HALF OF THE CWA WITH HIGHS GENERALLY IN THE 80S. EXTENDED FROM FRI THROUGH MON APPEARS PRETTY MUDDLED AS UPPER LOW/TROUGH FINALLY SLIPS TO THE SOUTHEAST IN RESPONSE TO BUILDING UPPER RIDGE OVER THE FOUR CORNERS AREA. CONFINED SLIGHT CHANCE POPS OUT EAST FRI AS A WEAK VORT MAX ASSOCIATED WITH THE DEPARTING UPPER LOW DROPS INTO NORTH CENTRAL KANSAS. KEPT SAT DRY WITH THE INFLUENCE OF UPPER RIDGE. ALSO RAISED TEMPS INTO THE MID AND UPPER 80S DUE TO RISING HEIGHTS AND SOUTHERLY SFC WINDS ADVECTING IN WARMER AIR. AN UPPER LEVEL TROUGH OFF THE NORTHWEST PAC COAST IS PROGGED TO SLIDE ACROSS THE NORTHERN PLAINS SUN. EARLY INDICATIONS ARE THAT A FRONTAL BOUNDARY WILL CROSS THE AREA LATE SUN/EARLY MON. DUE TO UNCERTAINTY IN THE TIMING OF THIS NEXT SYSTEM...DECREASED HPC POPS TO BELOW CATEGORICAL SUN NIGHT WITH DRY CONDITIONS FOR MON. .AVIATION...THUNDERSTORMS COULD AFFECT MUCH OF THE REGION LATE THIS AFTERNOON AND EVENING INCLUDING KGLD AND KMCK. SOME LOCALIZED AREAS OF LOW STRATUS AND FOG COULD DEVELOP AFTER 06Z TONIGHT. OTHERWISE... VFR CONDITIONS SHOULD PREVAIL FOR THE REMAINDER OF THE TAF PERIOD AT KGLD AND KMCK. WINDS WILL GENERALLY BE FROM THE SOUTHEAST AT 15G25KT WITH LIGHTER WINDS BETWEEN 08Z AND 15Z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && CLK/SFJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1037 AM MDT MON JUN 11 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1037 AM MDT MON JUN 11 2007 /1137 AM CDT MON JUN 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS COULD DEVELOP THIS AFTERNOON ALONG A SURFACE TROUGH IN EASTERN COLORADO. THUNDERSTORMS WILL GENERALLY MOVE TO THE NORTH VERY SLOWLY INCREASING THE RISK FOR LOCALLY HEAVY RAIN. IN ADDITION...A FEW SEVERE STORMS WITH LARGE HAIL AND STRONG DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LOW PRESSURE SYSTEM WILL DEVELOP AND STALL OVER THE REGION BEGINNING TOMORROW BRINING A CHANCE OF THUNDERSTORMS THROUGH THE WEEKEND. SOME OF THE THUNDERSTORMS TOMORROW MAY BE SEVERE WITH LARGE HAIL AND LOCALLY HEAVY RAIN BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BEGINNING THIS AFTERNOON GENERALLY ALONG AND WEST OF LEOTI KANSAS TO TRENTON NEBRASKA LINE. JOHNSON/BULLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
331 PM MDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 1 NE ALVIN 40.32N 102.06W
06/11/2007 M1.00 INCH YUMA CO TRAINED SPOTTER
&&
BLMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
454 PM MDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 1 E SEIBERT 39.30N 102.85W
06/11/2007 E0.88 INCH KIT CARSON CO PUBLIC
&&
BLMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 456 PM MDT MON JUN 11 2007 COZ091-112330- KIT CARSON COUNTY- 456 PM MDT MON JUN 11 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VONA...AND MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 404 AND 419. STASSER
The Goodland radar (KGLD), 103 km away, was scanning. The volume nearest the first event began at 23:31 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30827, 30828.